Hives-allergic reaction

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Windwhisperer
New Member


Date Joined Apr 2014
Total Posts : 1
   Posted 4/2/2014 8:57 AM (GMT -7)   
Hello everyone,

I really hope someone can shed some light on this problem that I am having since I am incredibly scared.

Last week I came down with tonsillitis, I went to the doc and he put me on antibiotics. (Thursday)
I usually feel SOMEWHAT better the next day of taking antibiotics but it was only by Sunday that I started to feel human again.
On Sunday night I had alfredo for dinner and about an hour later, I broke out in a rash on my legs and within a few hours my lips had swollen so much that I couldnt talk.
I went to the ER and I mentioned several times that I am on antibiotics but they brushed off, kept telling me to take my meds and insisted it must be the food.

They put me on a drip, put multiple injections in me and I was sent home. I was ok on Monday until I noticed midday that my feet were swelling up, incredibly sore and I could barely walk. Hives started welling up on my face and I went to the doc. I had taken my last antibiotic that morning.

My doc was horrified that the hospital didn't tell me to stop taking the antibiotics. He said that obviously the newest thing my life was the antibiotics, i hadn't had any of the ingredients that day of the alfredo I had on Sunday and since I had taken an antibiotic that morning, it must be the penicillan. I am on allergy medicine and prednisone. Only this morning were the hives gone and I was finally feeling like my old self but now- Tuesday at 6pm, my face is breaking out again and I am itchy all over.
I took my dose of prednisone and allergy medicine this morning.

Is this normal? I am so paranoid that I am missing the cause of the allergic reaction. I'm also scared that since I am home alone tonight, I may stop breathing! I dont think I have had tight throat but I get so anxious.
I have called my doc for more info, just waiting for the call...but any info would be appreciated while I try not to scratch!

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4946
   Posted 4/3/2014 6:29 AM (GMT -7)   
Welcome to the forum, Windwhisperer.

Sorry I have no diagnosis for you, but then there are no doctors here (at least not diagnosing).

You did the right thing, calling your doctor; that's about all you really can do. I hope he has called you back by now. If not and you DO feel throat tightening, then go to the ER and tell them your doctor said it's an allergic reaction to the antibiotic.

For the future you should have some way of letting emergency personnel know you are extremely allergic to that antibiotic. Some people get bracelets made. I keep a bright yellow card in the top credit card slot in my wallet. I sideways printed the heading Allergies and Medications on the edge that sticks up. I have printed front and back with allergies, meds, conditions and surgeries.

Best wishes. Hope it gets resolved soon.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, February 19, 2018 5:15 AM (GMT -7)
There are a total of 2,930,803 posts in 321,568 threads.
View Active Threads


Who's Online
This forum has 160303 registered members. Please welcome our newest member, Angelrose.
312 Guest(s), 5 Registered Member(s) are currently online.  Details
RedLabel, tickbite666, FamilyGuy, testuser1234, Howard3569